Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Pain Med Question

linnryllinnry Posts: 34
edited 06/11/2012 - 8:40 AM in Pain Medications
Well it's been a while since I've posted here friends and I am going to go to neck surgery forums right after I post this question so that I can give an update of my upcoming surgery and what's went on with me in the past month or so. But here is my question first. For 2 ruptured cervical disks, stenosis, DDD I take lortab 10/500 4 X a day. The doctor has given me no problem with this but I am personally wondering, does this sound excessive to you? Sometimes this lortab doesn't help the pain for a full 4 hours! so sick of taking them but I feel like i am not given a choice since I hurt so bad. If this is or is not excessive to you, please let me know. Thanks


  • I am on Loratab 7.5 4 time a day,so your dose sounds about right,loratab doesnt have any tylenol in it,so it is safer than vicadin....
  • hmm thanks cat, my lortab does have acetaminophen in it pretty sure
  • Do not exceed 4000 mg or 4 grams of Tylenol(acetaminophen) in a 24 hour period. Call your Doctor concerning this. I had to return to my Dr. several times to let her know the pain meds wear off after 5 hours and she helped. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Lortab does have tylenol in it. It can vary just how much tylenol is in a tablet of lortab but all lortab contains tylenol.
    7.5 mg/500 means 7.5 milligrams of hydrocodone and 500 mg of tylenol
    7.5/325 is 7.5 mgs of hydrocodone and 325 mg of tylenol
    And no, your dosing does not sound excessive at 10/500. As long as you stay under the 4 gram a day recommendation of tylenol you are good and of course, following your prescribers directions.
  • If your herniation is causing nerve pain, I'm surprised your doctor is prescribing a medicine containing hydrocodone. My surgeon maintains that hydrocodone does not treat nerve pain. That's what I was on last spring when I first saw him and he switched me to oxocodone which helped a lot more. You need a pain med specific to your symptoms. If you are having nerve pain (radiculopathy) maybe you could get by with less medicine than you are currently taking with the Lortab and get better pain relief too. :)

    2009 Foraminotomy C6-72010 PLIF L4-S1Multi RFA's, cervical inj, lumbar injLaminectomy L3-4 and fusion w/internal fixation T10-L4 July 17Fusion C2-C5 yet to be scheduled
  • I am on Percocet 7.5/325 6x a day. I think you are good. Sometimes my meds don't work for a full 4 hours either. It's like you have to build up the pain killers in your system each day in order for them to start taking effect. Even though you don't feel them in your system they are there. If they aren't working at first each day, stay on schedule, per my pharmacist. There are really bad days that they won't work at all, but you keep taking them anyway in hopes that they will.
  • What happens most commonly is that your body builds a tolerance and in time, the meds loose their effectiveness. A switch now in your case to Oxycodone might be the answer OR (and as was my case) just tell your Doc that you're weary of the up and down pain "roller-coaster" ride that you're on...and ask if he'll prescribe something that lasts LONGER versus stronger. What they don't want to hear is that you want something "stronger" as that sends up red flags.

    I was switched from Oxycodone 10/325's x 4 daily to Oxycontin 20mg's x 2 daily...with Oxycodone 5/325's for break-through and the change helped tremendously!

    Best wishes and take care -

  • thanks to all of you just finished reading your comments and I will say that i do have nerve pain as well. Today I went to my doc and he has decided to go ahead and start me on Neurontin for the nerve pain, said it helps many people. Also, I am looking at going into surgery in the very near future so I will lay off the aspirin I've been taking- won't do with thinning my blood. Just seems like aspirin helps me much better than many meds I've been on. I am glad that the dosage doesn't seem excessive. cannot wait to be off them someday soon. If I might ask...How long did it take you all to get completely off your pain meds after you had fusion surgery? Thanks to everyone so much, this place and all of you are the best :)
Sign In or Register to comment.